See Alike in...

Alike App

Browser

stevienicole

826d

Hi! I just started taking off brand ritalin about a month ago. I take two 10 mg tabs per day about 4-5 hours between doses. My question is, does anyone else feel like their meds aren’t working as well after a couple weeks of using?? When i first started taking it, it was like night and day. Now I take it and I can’t really tell a difference. Should I talk about upping my dose with my doctor?

Top reply
    • KirstiLouise24

      824d

      I’m on adderall but experiencing same. I go off it for a day or two on my weekend (I have 3 day weekends) and I don’t take it when I seem to be having a fairly clear headed day, but that was a conversation I had with my doc first. It seems like the few days off here and there make the days on feel more effective. I also recently learned that menstrual cycle can change the efficacy of stimulants, so that’s definitely something to look into if relevant for you.

    • KirstiLouise24

      824d

      I’m on adderall but experiencing same. I go off it for a day or two on my weekend (I have 3 day weekends) and I don’t take it when I seem to be having a fairly clear headed day, but that was a conversation I had with my doc first. It seems like the few days off here and there make the days on feel more effective. I also recently learned that menstrual cycle can change the efficacy of stimulants, so that’s definitely something to look into if relevant for you.

    • BrainFried

      824d

      Yes, this is normal, but to me it is worrisome. I took the same dose of aderall every day for two years, and I am still dealing with the long term withdrawal. Once your body gets used to a substance, it adjusts its systems to make sure your brain isn't overwhelmed with a certain neurotransmitter. This is called down-regulation (you can google it). I'm not saying you should stop taking it immediately, but I have learned the hard way that stimulants for adhd are nothing to play around with and you should consider doing some scholarly research

    • Peachycat

      824d

      I’m no doctor but I have heard from multiple doctors this is totally normal - I had this experience myself with Fluoxetine (aka Prozac). I have never taken Ritalin so this could be way different but hoping it can be helpful in some way. When I first went on fluoxetine (10-20 mg) it I literally felt like I could fly to the moon lol finally finding relief and felt so good physically and mentally. That feeling went away after a few weeks-month of use and so I upped the dosage to 30. Still nothing so upped to 40. It was way too much, I couldn’t focus and didn’t feel myself so I went down back back to 20 and learned that’s the right spot for me. Been on it for 5 years now. The doctors told me this was normal and that it’s not the medication not working “as well”, but that our bodies have to regulate just like any medication. Kind of like if you’re a coffee addict like me and after a while, you feel like you have to drink it all day to feel awake 😂 Keep us updated! I’m looking into Ritalin or adderall myself.

    • KBee

      825d

      Absolutely, and this is a real thing especially with generic. Generic medications are only required to be 20% similar to name brand, and some manufacturers take advantage- it may be that the meds aren't suitable, but it may also be the case that the real medication would be a good fit

    • Nicholas

      826d

      I'd say talk to your doc. It might not be that it needs to be upped but that you're getting used to functioning better. It could also be that it needs to be upped. It's tricky with adhd meds.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion